Alert archive / Wyoming / Red Flag Warnings in 2017
Red Flag Warning 11, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Aug 4, 2017, 2:06 AM MDT. It took effect at Aug 4, 2017, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2017, 2:06 AM MDT (08:06 UTC)
- In effect from
- Aug 4, 2017, 12:00 PM MDT
- Expired
- Aug 4, 2017, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
939 WWUS85 KCYS 040806 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 206 AM MDT Fri Aug 4 2017 ...RED FLAG WARNING THIS AFTERNOON FOR MUCH OF CARBON COUNTY INCLUDING THE UPPER NORTH PLATTE RIVER VALLEY... WYZ303-304-306-050100- /O.UPG.KCYS.FW.A.0004.170804T1800Z-170805T0100Z/ /O.NEW.KCYS.FW.W.0011.170804T1800Z-170805T0100Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Upper North Platte River Basin- 206 AM MDT Fri Aug 4 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 303, 304, AND 306... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon today to 7 PM MDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zone 303.Fire weather zone 304.Fire weather zone 306. * WIND...20 mph with gusts of 30 to 35 mph by mid afternoon. * HUMIDITY...10 to 15 percent. * THUNDERSTORMS...No thunderstorms are expected. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ RUBIN
3 follow-up statements
741 WWUS85 KCYS 041934 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 134 PM MDT Fri Aug 4 2017 ...RED FLAG WARNING THIS AFTERNOON FOR MUCH OF CARBON COUNTY INCLUDING THE UPPER NORTH PLATTE RIVER VALLEY... WYZ308-050100- /O.EXA.KCYS.FW.W.0011.000000T0000Z-170805T0100Z/ Laramie Valley/Shirley Basin- 134 PM MDT Fri Aug 4 2017 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR LOW HUMIDITY FOR FIRE WEATHER ZONE 308... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect until 7 PM MDT this evening. * AFFECTED AREA...Fire weather zone 308. * WIND...20 mph with gusts of 30 to 35 mph. * HUMIDITY...10 to 15 percent. * THUNDERSTORMS...No thunderstorms are expected. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ303-304-306-050100- /O.CON.KCYS.FW.W.0011.000000T0000Z-170805T0100Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Upper North Platte River Basin- 134 PM MDT Fri Aug 4 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, AND 306... * AFFECTED AREA...Fire weather zone 303.Fire weather zone 304.Fire weather zone 306. * WIND...20 mph with gusts of 30 to 35 mph. * HUMIDITY...10 to 15 percent. * THUNDERSTORMS...No thunderstorms are expected. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
067 WWUS85 KCYS 042021 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 221 PM MDT Fri Aug 4 2017 ...RED FLAG WARNING THIS AFTERNOON FOR MUCH OF CARBON COUNTY INCLUDING THE UPPER NORTH PLATTE RIVER VALLEY... ...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON FOR LOWER ELEVATIONS OF CARBON COUNTY... WYZ303-304-306-050430- /O.NEW.KCYS.FW.A.0005.170805T1800Z-170806T0000Z/ /O.CON.KCYS.FW.W.0011.000000T0000Z-170805T0100Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Upper North Platte River Basin- 221 PM MDT Fri Aug 4 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, AND 306... ...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON FOR LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, AND 306... The National Weather Service in Cheyenne has issued a Fire Weather Watch, which is in effect Saturday afternoon. * AFFECTED AREA...Fire weather zone 303.Fire weather zone 304.Fire weather zone 306. * WIND...20 mph with gusts of 30 to 35 mph. * HUMIDITY...10 to 15 percent. * THUNDERSTORMS...No thunderstorms are expected. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ WYZ308-050100- /O.CON.KCYS.FW.W.0011.000000T0000Z-170805T0100Z/ Laramie Valley/Shirley Basin- 221 PM MDT Fri Aug 4 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR LOW HUMIDITY FOR FIRE WEATHER ZONE 308... * AFFECTED AREA...Fire weather zone 308. * WIND...20 mph with gusts of 30 to 35 mph. * HUMIDITY...10 to 15 percent. * THUNDERSTORMS...No thunderstorms are expected. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
553 WWUS85 KCYS 050104 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 704 PM MDT Fri Aug 4 2017 ...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON FOR LOWER ELEVATIONS OF CARBON COUNTY... WYZ303-304-306-051200- /O.EXP.KCYS.FW.W.0011.000000T0000Z-170805T0100Z/ /O.CON.KCYS.FW.A.0005.170805T1800Z-170806T0000Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Upper North Platte River Basin- 704 PM MDT Fri Aug 4 2017 ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 304, AND 306... * AFFECTED AREA...Fire weather zone 303, 304, and 306. * WIND...West 20 mph with gusts of 30 to 35 mph. * HUMIDITY...10 to 15 percent. * THUNDERSTORMS...No thunderstorms are expected. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions may develop. Listen for later forecasts and possible Red Flag Warnings. && $$ WYZ308-050215- /O.EXP.KCYS.FW.W.0011.000000T0000Z-170805T0100Z/ Laramie Valley/Shirley Basin- 704 PM MDT Fri Aug 4 2017 ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONE 308... Relative humidity will increase and winds will begin to decrease through the remainder of the evening. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 3, 5:57 PM MDT, 8 hours 9 minutes earlier.
Area forecast discussion, Aug 3, 5:57 PM MDT, 8 hours 9 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
557 PM MDT Thu Aug 3 2017
.SHORT TERM...(This evening through Saturday)
Issued at 337 PM MDT Thu Aug 3 2017
Stratus deck slowly thinning east of the Laramie Range per latest
visible satellite imagery. This trend should continue through the
afternoon and early evening. A few showers are forming along the
Sierra Madre Range where more heating has occurred. Not much else
in the way of precipitation expected throughout the area until
late Friday. Southerly return flow will commence over the plains
tonight and advect low to mid 50 dewpoints northward through the
day Friday. A surface trough will set up Friday roughly along and
just west of the Laramie Range. West of this trough, models
indicate a deeply mixed and very dry boundary layer developing.
Falling surface pressures to the east will allow westerly winds to
strengthen during peak mixing which will heighten fire weather
concerns especially over Carbon County.
A shortwave trough will dive south into MT late on Friday into
Friday night. Model soundings indicate very steep lapse rates above
700 mb which will maintain plenty of CAPE even into the overnight
hours Friday night. Expect isolated storms to form off the Bighorns
and possibly the Laramie Range late Friday with the potential for
storms to maintain themselves and even increase into the overnight
hours over the Panhandle. Favorable CAPE/deep layer shear profiles
in place for some severe storms with large hail being the primary
threat.
There are some model differences on Saturday with regards to surface
features that will probably be largely dictated by the convective
happenings of the previous day. At this time, with the slow moving
shortwave over eastern MT and the potential for some sort of frontal
passage early Saturday, appears the best threat of convection for
now will be over the Panhandle into northern CO. Maintained higher
chances for precip in this area as well as the southern border from
Cheyenne to Pine Bluffs.
.LONG TERM...(Saturday night through Wednesday)
Issued at 337 PM MDT Thu Aug 3 2017
Shortwave trough in northwesterly flow aloft is progged to move
southeastward into WY by late Saturday night into Sunday. Fropa on
Sunday morning will usher in cooler temps once again with highs
falling to around 15 degrees below normal. There will be at least
a chance of showers and isolated thunder to continue through
Sunday across much of the CWA. A cool,stable airmass will be in
place on Monday and Tuesday with a decreased coverage of storms.
The models are in general agreement at showing yet another front
dropping southward across the region by Wednesday. Convergence
along this front may result in another uptick in precip chances by
late Wednesday into Thursday.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 546 PM MDT Thu Aug 3 2017
VFR cigs with bases 5000-10000 ft AGL will occur at some sites to
the east of the Laramie Range through the evening. Brief ifr cigs
will be possible in the hours around sunrise at CYS. Westerly
winds will increase by late morning for sites to the west of the
Laramie Range with gusts to 20-25 kts through the afternoon.
&&
.FIRE WEATHER...
Issued at 337 PM MDT Thu Aug 3 2017
All guidance indicates dewpoints dropping into the upper 20s to
low 30s over Carbon County on Friday afternoon. Strong surface
heating combined with a surface trough in place near the Laramie
Range will promote deep mixing. Westerly winds near 30kt at the
top of the boundary layer will likely translate to gusts of at
least 25 to 30kt in the afternoon. With little cloud cover, it
appears possible that critical fire weather conditions will exist
for a time Friday afternoon especially near the Rawlins area and
thus a Fire Weather Watch has been issued for zones 303, 304, and
306. RH values will fall 15 to 20 percent Saturday afternoon as
well but winds will be lighter so not expecting the same level of
concern. Cooler temps Sunday through early next week should
preclude much in the way of fire weather threat.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch from Friday afternoon through Friday evening
for WYZ303-304-306.
NE...None.
&&
SHORT TERM...DEL
LONG TERM...ZF
AVIATION...ZF
FIRE WEATHER...DELHazardous weather outlook, Aug 3, 6:32 AM MDT, 19 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 632 AM MDT Thu Aug 3 2017 WYZ101>119-041245- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 632 AM MDT Thu Aug 3 2017 This hazardous weather outlook is for southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Coverage of thunderstorms will lower today and tonight across southeast Wyoming as a cold front has brought much cooler air last night. Any thunderstorms today should mainly be confined to the mountains with a few thunderstorms moving into the high valleys later today. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A more active weather pattern is anticipated this weekend through the middle of next week as a cold front stalls across the area. Thunderstorms will be possible each day Saturday through Wednesday. .Spotter information statement... Spotter activation will not be required at this time. NEZ002-003-019>021-054-055-095-096-041245- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- 632 AM MDT Thu Aug 3 2017 This hazardous weather outlook is for portions of western Nebraska. .DAY ONE...TODAY AND TONIGHT A few isolated thunderstorms are possible across the southern Nebraska panhandle early this morning. Otherwise, the probability for widespread hazardous weather is low today and tonight. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Thunderstorms will return to western Nebraska and increase in coverage this weekend and early next week. .Spotter information statement... Spotter activation will not be required at this time.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 8:19 AM MDT | Special Weather Statement | CYS | Laramie | 116 min |
| Aug 4, 2:21 PM MDT | Fire Weather Watch | CYS | 12 hr | |
| Aug 4, 4:39 PM MDT | Special Weather Statement | CYS | Converse | 51 min |
Nearby
Red Flag Warnings in Wyoming, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.